Article Text

PDF
Letters
Severe corneal complications associated with topical indomethacin use
  1. J Gueudry,
  2. H Lebel,
  3. M Muraine
  1. Department of Ophthalmology, Hôpital Charles Nicolle, Rouen, France
  1. Correspondence to Dr J Gueudry, Department of Ophthalmology, Hôpital Charles Nicolle, Boulevard Gambetta, 76031 Rouen, France; julie.gueudry{at}chu-rouen.fr

Statistics from Altmetric.com

Topical non-steroidal anti-inflammatory drugs (NSAIDs) are frequently used to inhibit ocular surface and anterior segment inflammation.1 The most commonly described side effects of topical NSAIDs are local burning, stinging and conjunctival hyperaemia.2 Severe complications associated with topical NSAID use including corneal melts and corneal perforations have been reported.3 4 Indomethacin 0.1% solution is a commercially available ophthalmic anti-inflammatory agent widely distributed in Europe. Superficial punctuate keratitis has been associated with its use.5 However, corneal melts or perforations associated with its use have never been reported, which is why it is supposed to be safer. We described eight patients (eight eyes) with severe corneal complications suspected to be related to the use of topical indomethacin. The study complied with the Declaration of …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.